Alert archive / Alabama / Flash Flood Warnings in 2024
Flash Flood Warning 25, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Sep 27, 2024, 2:38 AM CDT for Barbour County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2024, 2:38 AM CDT (07:38 UTC)
- Expired
- Sep 27, 2024, 5:28 AM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Barbour County, AL
The radar
The Ft Rucker radar (KEOX), 67 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
874
WGUS54 KBMX 270738
FFWBMX
ALC005-271330-
/O.NEW.KBMX.FF.W.0025.240927T0738Z-240927T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
238 AM CDT Fri Sep 27 2024
The National Weather Service in Birmingham has issued a
* Flash Flood Warning for...
Northeastern Barbour County in southeastern Alabama...
* Until 830 AM CDT.
* At 238 AM CDT, Doppler radar indicated heavy rain across the
warned area. Between 1 and 3 inches of rain have fallen.
Additional rainfall amounts of 2 to 4 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Eufaula, Hawkinsville, Lakepoint Resort State Park, Spring Hill,
Lugo and Batesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3203 8506 3202 8505 3199 8507 3197 8507
3196 8509 3194 8508 3191 8511 3190 8511
3189 8513 3188 8513 3184 8514 3200 8533
3214 8542 3215 8541 3215 8526 3212 8524
3212 8523 3206 8519 3206 8506
FLASH FLOOD...RADAR INDICATED
$$
25/Owen1 follow-up statement
302
WGUS74 KBMX 271028
FFSBMX
Flash Flood Statement
National Weather Service Birmingham AL
528 AM CDT Fri Sep 27 2024
ALC005-271038-
/O.CAN.KBMX.FF.W.0025.000000T0000Z-240927T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barbour AL-
528 AM CDT Fri Sep 27 2024
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN BARBOUR
COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 700 AM CDT for a portion of
central Alabama.
&&
LAT...LON 3203 8506 3202 8505 3199 8507 3197 8507
3196 8509 3194 8508 3191 8511 3190 8511
3189 8513 3188 8513 3184 8514 3200 8533
3214 8542 3215 8541 3215 8526 3212 8524
3212 8523 3206 8519 3206 8506
$$
25/OwenWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 2:06 AM CDT, 32 minutes earlier.
Area forecast discussion, Sep 27, 2:06 AM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 206 AM CDT Fri Sep 27 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today through Saturday) Issued at 206 AM CDT FRI SEP 27 2024 Hurricane Helene continues to lift quickly north-northeastward across Georgia. The upper low will eventually pull it back to the northwest, and it will remain a powerful extratropical cyclone across Kentucky and Tennessee tonight. Dry air has been eating away at the western side of the rain shield, but strong low-level convergence is driving a heavy tropical rain band across our far eastern counties. This is where flash flooding will remain likely. Rain will end quickly from south to north this morning. Will keep an eye on the far northeast counties where a flooding threat could linger a bit past the 7 AM flood watch expiration. Starting to see some increasing wind gusts as winds begin to take on more of a westerly component and the drier air increases mixing. This will result in wind gusts around 35 mph through this morning across the eastern half of the state, possibly near 40 mph right along the state line. As the upper low drifts southeastward in response to Helene lifting northwestward, wraparound moisture and light shower activity will move back in from the northwest this afternoon and evening. Southwest winds will remain gusty, with high res-models showing some 40 to 50kt winds in the 925-850mb layer. This will result in gradient wind gusts around 35 kts across the northern counties, where a wind advisory remains in effect. On Saturday, post-tropical Helene will be vertically stacked with the upper low centered over the Mid-South. Winds will remain breezy but will be below advisory criteria. Showers will remain possible in the northern counties near the upper low with lingering wraparound moisture, while warming temperatures are expected across the southern counties. 32/JDavis && .LONG TERM... (Saturday night through next Thursday) Issued at 143 AM CDT FRI SEP 27 2024 The main upper level low continues to linger across much of the area Sunday, leading to some lingering showers across the northern portions of Central AL. This should slowly lift more northward as we go into the early part of next week, ending rain chances for Central AL. The trough axis slide to our east Tuesday and high pressure builds in through the Southeastern CONUS Wednesday through Thursday. This will lead to rain-free conditions for much of the upcoming week. Highs will generally be in the 80s with lows in the 60s. A frontal boundary is possible Wednesday into Thursday, but guidance differs on whether the front reaches Central AL or stalls to our north. Either way, we should remain dry, but if it moves into the area, we could see a subtle drop in temperatures around mid-week. 25/Owen && .AVIATION... (06Z TAFS) Issued at 1227 AM CDT FRI SEP 27 2024 Hurricane Helene continues to move northward across southern Georgia. Light to occasionally moderate rain continues at all terminals except TCL with visibility occasionally dropping to IFR. Rain will lift north of the terminals by around daybreak, but some wraparound showers will move back across the northern terminals Friday afternoon and evening. MVFR and IFR cigs will expand through the night into Friday morning, with MVFR cigs lingering through much of the day across the northern terminals. Winds will be out of the northwest overnight, shifting to southwest on Friday, gusting to 20 to 30 kts at times. AMD NOT SKED at ANB due to occasional comms issues. 32/JDavis && .FIRE WEATHER... Winds will continue to be gusty today before decreasing on Saturday. Rain chances decrease through the day today with the best chances across the north. Min RHs will be around 50% across the south with 70-80% in the north. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 74 63 76 59 / 60 40 30 10 Anniston 75 64 78 62 / 50 20 30 10 Birmingham 75 64 76 62 / 50 30 30 10 Tuscaloosa 77 64 79 61 / 40 30 20 0 Calera 78 65 80 63 / 30 20 20 10 Auburn 78 63 82 64 / 20 10 10 10 Montgomery 81 65 85 63 / 0 0 10 10 Troy 81 64 85 63 / 0 0 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 1 PM this afternoon to 10 PM CDT this evening for the following counties: Fayette-Lamar-Marion-Pickens- Tuscaloosa-Walker-Winston. Flood Watch until 7 AM CDT this morning for the following counties: Barbour-Blount-Bullock-Calhoun-Chambers-Cherokee-Clay- Cleburne-Etowah-Lee-Macon-Pike-Randolph-Russell-St. Clair- Talladega-Tallapoosa. Wind Advisory until 10 PM CDT this evening for the following counties: Blount-Calhoun-Clay-Etowah-Jefferson-Shelby-St. Clair- Talladega. Tropical Storm Warning for the following counties: Barbour- Bullock-Chambers-Cherokee-Cleburne-Lee-Macon-Pike-Randolph- Russell. Wind Advisory until 10 AM CDT this morning for the following counties: Autauga-Chilton-Coosa-Elmore-Lowndes-Montgomery- Tallapoosa. && SHORT TERM...32/JDavis LONG TERM....25/Owen AVIATION...32
Hazardous weather outlook, Sep 27, 2:10 AM CDT, 28 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 210 AM CDT Fri Sep 27 2024 ALZ011>015-017>050-281015- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 210 AM CDT Fri Sep 27 2024 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Hurricane Helene will continue to result in flash flooding across far eastern portions of Central Alabama through this morning. Wind gusts of 30 to 40 mph will remain possible across eastern portions of Central Alabama this morning, and across northern portions of Central Alabama this afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed through this morning.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 7:37 PM CDT | Flash Flood Warning | BMX | Lee, Russell | 9 hr |
| Sep 27, 1:16 AM CDT | Flash Flood Warning | BMX | Russell | 4 hr |
| Sep 27, 1:29 AM CDT | Flash Flood Warning | BMX | Chambers | 4 hr |
| Sep 27, 10:06 AM CDT | Areal Flood Warning | BMX | Cherokee | 23 hr |
| Sep 27, 10:16 AM CDT | Areal Flood Warning | BMX | Cherokee | 23 hr |
Nearby
Flash Flood Warnings in Alabama, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.